Alert archive / Idaho / Lake Wind Advisories in 2012

Lake Wind Advisory 13, NWS Pocatello, ID

August 4, 2012

NWS Pocatello, ID issued this lake wind advisory at Aug 4, 2012, 4:01 AM MDT. It took effect at Aug 4, 2012, 6:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 4, 2012, 4:01 AM MDT (10:01 UTC)
In effect from
Aug 4, 2012, 6:00 AM MDT
Expired
Aug 4, 2012, 3:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

631 
WWUS75 KPIH 041001
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
401 AM MDT SAT AUG 4 2012

...LAKE WIND ADVISORY IN EFFECT UNTIL NOON MDT TODAY...


IDZ021-041800-
/O.NEW.KPIH.LW.Y.0013.120804T1200Z-120804T1800Z/
LOWER SNAKE RIVER PLAIN-
401 AM MDT SAT AUG 4 2012

...LAKE WIND ADVISORY IN EFFECT UNTIL NOON MDT TODAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. 

* TIMING...BREEZY NORTHEAST WINDS WILL PERSIST THROUGH THE MORNING
  HOURS THIS MORNING AND DIMINISH DURING IN THE AFTERNOON.

* WINDS...10 TO 15 MPH WITH GUSTS TO 25 MPH.

* LOCATIONS INCLUDE...AMERICAN FALLS RESERVOIR.

* IMPACTS...ROUGH CHOP MAY CREATE HAZARDOUS BOATING CONDITIONS ON
  THE RESERVOIR WITH THE POTENTIAL TO SWAMP SMALLER FISHING BOATS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
2 follow-up statements
957 
WWUS75 KPIH 041733
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1133 AM MDT SAT AUG 4 2012

...LAKE WIND ADVISORY IN EFFECT UNTIL 3 PM MDT TODAY...

IDZ021-042100-
/O.EXT.KPIH.LW.Y.0013.000000T0000Z-120804T2100Z/
LOWER SNAKE RIVER PLAIN-
1133 AM MDT SAT AUG 4 2012

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* TIMING...BREEZY NORTHEAST WINDS WILL PERSIST THROUGH THE EARLY
  AFTERNOON HOURS AND DIMINISH BY LATE AFTERNOON.

* WINDS...10 TO 15 MPH WITH GUSTS TO 25 MPH.

* LOCATIONS INCLUDE...AMERICAN FALLS RESERVOIR.

* IMPACTS...ROUGH CHOP MAY CREATE HAZARDOUS BOATING CONDITIONS 
  ON THE RESERVOIR WITH THE POTENTIAL TO SWAMP SMALLER FISHING 
  BOATS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
161 
WWUS75 KPIH 042111
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
311 PM MDT SAT AUG 4 2012

IDZ021-042215-
/O.EXP.KPIH.LW.Y.0013.000000T0000Z-120804T2100Z/
LOWER SNAKE RIVER PLAIN-
311 PM MDT SAT AUG 4 2012

...LAKE WIND ADVISORY HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Aug 4, 3:31 AM MDT, 30 minutes earlier.

Area forecast discussion, Aug 4, 3:31 AM MDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
331 AM MDT SAT AUG 4 2012

.DISCUSSION...SURFACE HIGH PRESSURE CENTER NEAR ISLAND PARK WILL
SHIFT EAST INTO WY AND THE PLAINS TODAY. THE MORNING WILL START
WITH BREEZY WINDS FROM THE NORTHEAST IN THE SNAKE PLAIN WHICH WILL
GRADUALLY DIMINISH THROUGH THE DAY. OTHERWISE UPPER LEVEL RIDGE
REMAINS OVER THE INTERMOUNTAIN AND PAC NW REGION. A SIGNIFICANT
SHORTWAVE WILL SLIDE UP THE RIDGE OUT OF THE WESTERN GREAT BASIN
AND BRING A BATCH OF MONSOON MOISTURE THROUGH SE IDAHO ON SUNDAY
NIGHT AND MONDAY. THREAT AREA FOR CONVECTIVE SHOWERS IN WESTERN
PORTIONS OF THE CWA FOR SUNDAY NIGHT AND SHIFTING EASTWARD INTO THE
EASTERN HIGHLANDS FOR MONDAY AFTERNOON AS THIS FEATURE MOVES OVER
THE AREA. A SERIES OF WEAK UPPER LEVEL SHORTWAVES MOVE THROUGH THE
PAC NW TUESDAY AND THURSDAY AFTERNOONS BRINGING THE POSSIBILITY OF
MONSOON MOISTURE SURGES INTO SOUTHERN IDAHO AND THEREFORE THE
POTENTIAL FOR ISOLATED CONVECTIVE ACTIVITY. MAIN MONSOON MOISTURE
PLUME SHIFTS EAST AGAIN LATE IN THE WEEK AND DRIER CONDITIONS FOR
NEXT WEEKEND. TEMPERATURES REMAIN IN THE 80S AGAIN TODAY AND THEN
WARM BACK INTO THE 90S FOR MOST AREAS FOR MONDAY AND BEYOND. DSH

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE ACROSS EASTERN IDAHO TODAY.
STRONG NORTHEAST GRADIENT EARLY TODAY WILL KEEP GUSTY NORTHEAST
WINDS THROUGH THE SNAKE PLAIN AND AT HIGHER ELEVATIONS. THE GRADIENT
SHOULD EASE BY MID DAY LEADING TO A DECREASE IN WIND SPEEDS THROUGH
THE AFTERNOON. WILDFIRES IN THE CENTRAL MOUNTAINS MAY CONTINUE TO
CAUSE LOCAL VIS OBSTRUCTIONS DUE TO SMOKE. DMH

&&

.FIRE WEATHER...SURFACE GRADIENT WILL KEEP LOCALLY BREEZY NORTHEAST
WINDS THROUGH THE SNAKE PLAIN AND AT HIGHER ELEVATIONS EARLY TODAY.
THE GRADIENT IS FORECAST TO EASE BY MIDDAY WITH WINDS DECREASING
THROUGH THE AFTERNOON. UPPER RIDGE WILL CONTINUE TO BUILD INTO THE
REGION WITH MOISTURE CURRENTLY OVER SOUTHERN NEVADA/UTAH FORECAST TO
PUSH NORTH TOWARD EASTERN IDAHO BY LATE SUNDAY. AT THIS TIME
THUNDERSTORM COVERAGE IS FORECAST TO REMAIN MAINLY ISOLATED OVER THE
SOUTHERN HIGHLANDS AND INTO THE CENTRAL MOUNTAINS SUNDAY AFTERNOON
AND EVENING SO A HIGHLIGHT IS NOT CURRENTLY EXPECTED. THUNDERSTORM
COVERAGE MAY INCREASE INTO MONDAY FOR POTENTIAL HIGHLIGHTS. DMH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL NOON MDT TODAY IDZ021.

&&
Hazardous weather outlook, Aug 3, 4:02 AM MDT, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
402 AM MDT FRI AUG 3 2012

IDZ017>025-031-032-041015-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
402 AM MDT FRI AUG 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SMOKE FROM FIRES IN THE CENTRAL IDAHO MOUNTAINS WILL PRODUCE LOW
VISIBILITIES AND BRIEF PERIODS OF AIR QUALITY CONCERNS DURING THE
MORNING HOURS AND LATE EVENING AND OVERNIGHT PERIODS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THREAT FOR HAZARDOUS WEATHER IS LOW. LOOK FOR AFTERNOON
ISOLATED THUNDERSTORMS SUNDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Lake Wind Advisories in Idaho, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.